MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC EC-3 PAL; INTRAOCULAR LENS

CARL ZEISS MEDITEC PRODUCTION LLC EC-3 PAL; INTRAOCULAR LENS
Model Number 003500-0020-268
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.This lens is intended to be implanted in the capsular bag; therefore, this lens was used off-label.The lens remains implanted; thus, a proper device analysis could not be completed.It was reported that a yamane double needle scleral fixation technique used.A yamane procedure is a technique used for performing sutureless intrascleral fixation of a posterior chamber intraocular lens (iol).The haptics of the iol are externalized with a 27-gauge needle and passed through the ciliary sulcus using a double needle technique.This invasive iol fixation technique requires a lot of manipulation to position the haptics into the scleral tunnel.It is believed that this type of technique induces a large amount of force while trying to position the haptics in the scleral tunnel.Broken lens and distorted haptics are known to be caused by numerous factors including, but not limited to: ·loading strategy.·lens placement technique.·accessory device support.·poor handling during folding and inserting.The reported damage was not noted during the inspection prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens and the reported issue appears to be related to the operational context of the procedure and not a malfunction of our device.However, it was reported that additional treatment will be needed to correct the issue; thus, is considered the need for medical intervention in order to prevent and avoid permanent impairment or damage.Our lenses are 100% inspected before they leave our manufacturing site.Additionally an in-process pull test is performed on each work order to assure the epoxy bond meets our specification of greater than or equal to 25.5 grams.The value documented for this work order was 100+ grams force.Therefore, we are confident that the lens was processed per standard operation procedures and inspections, and met all of the criteria for release.
 
Event or Problem Description
It was reported that one week post operation it was noted that the nasal haptic had detached from the optic; thus, making the lens decentered and tilted but stable.The lens has not been explanted but the doctor is considering to cantilevered by a single scleral fixated haptic.No additional information has been provided.

Brand Name
EC-3 PAL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key7363618
Report Number3010126268-2018-00003
Device Sequence Number19140692
Product Code HQL
UDI-Device Identifier00884872025336
UDI-Public(01)00884872025336(17)190131(10)3S1703220055
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model Number003500-0020-268
Device Catalogue Number003500-0020-268
Device Lot Number3S170322
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;